Welcome to my blog

Hello visitors. On my blog I'm talking about my books, but also about what I'm currently working on and, maybe, some other stuff. Browse through my posts and don't forget to check out my older posts in the archives. If you are interested in my books, please, visit my website Fictitious Tales for more information and a few excerpts. You'll find more excerpts in my old website Herbert's World. Also, take a look at my second blog Herbert Grosshans, where I talk about fun-stuff and things that concern me.

Friday, February 25, 2011

The tetanus shot

No, that is not the title of my new novel. I cut my hand last Friday and had to go to Emergency to get it treated. They gave me a tetanus shot just as a precaution. The last shot I had was over twenty years ago when I got my finger caught in a fishhook.
The booster shot hurt for the first few days. The pain is mostly gone but I developed a bit of a rash around the injection area. So I checked it out on the internet. It is a reaction and not that uncommon. I found a site http://www.wisegeek.com/why-does-the-tetanus-vaccine-hurt-so-much.htm with comments from other people about their experience. Here are some of the funnier ones:


I took the first tetanus vaccine after I got hit on the head with a metal bar. They gave me the shot on my right and left arm in the ER and told me to get another after a month. No side effects. The one I took after a month was in the right arm only and I didn't expect anything to happen. I wasn't warned about any side effects.
My God!! It is a killer. A hard lump on the right arm where the injection was administered. Chills and joint aches. Muscles twitching. Throat inflammation. Neck muscles tight. A feeling of my chest being pressured downwards. Dizziness. Nausea. Loss of appetite. Weight loss. And the most weird feeling is the itching with the sensation of a worm moving up and down my skin! If only they had told me. I am so annoyed they didn't warn me. I thought I had a disease. I thought i was dying!!


I just got my tetanus shot for college. I also just started playing drums for my university's gospel choir. It’s been a day since I got it and I tried to practice playing but my arms felt weak. People at church have been welcoming me back from college (I’m on break) and have giving me pats on the arm which has also made the day hard on my arms. The moral of this story is that Tetanus shots and God don't mix.


I got my shot 3 days ago and I feel like death. The doc said it should go away in 2 days. It seems to be getting worse. After reading all these posts... Im beginning to lose faith.
My arm is useless and I wanna die. Thats all.


it does not hurt that much. very bearable. but then again, I'm strong



i am getting my injection in a couple of days and now i feel like hell from all the things i have heard i hate this needle as it is and now i am scared to even go to school.

1 comment:

Don said...

Get better soon Herb. We both have colds here. I had a tetanus shot about four years ago. No problems (lucky).